Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Note on rotation set


Author: Ryuichi Ito
Journal: Proc. Amer. Math. Soc. 89 (1983), 730-732
MSC: Primary 58F99
DOI: https://doi.org/10.1090/S0002-9939-1983-0719006-8
MathSciNet review: 719006
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be an endomorphism of the circle of degree 1 and $\bar f$ be a lifting of $f$. We characterize the rotation set $\rho (\bar f)$ by the set of probability measures on the circle, and prove that if ${\rho _ + }(\bar f)\;({\rho _ - }(\bar f))$, the upper (lower) endpoint of $\rho (\bar f)$, is irrational, then ${\rho _ + }({R_\theta }\bar f) > {\rho _ + }(\bar f)\;({\rho _ - }({R_\theta }\bar f) > {\rho _ - }(\bar f))$ for any $\theta > 0$, where ${R_\theta }(x) = x + \theta$. As a corollary, if $f$ is structurally stable, then both ${\rho _ + }(\bar f)$ and ${\rho _ - }(\bar f)$ are rational.


References [Enhancements On Off] (What's this?)

    M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Études Sci. Publ. Math. 49 (1979).
  • Ryuichi Ito, Rotation sets are closed, Math. Proc. Cambridge Philos. Soc. 89 (1981), no. 1, 107–111. MR 591976, DOI https://doi.org/10.1017/S0305004100057984
  • S. Newhouse, J. Palis and F. Takens, Stable families of dynamical system. I: diffeomorphisms, I.M.P.A., Rio de Janeiro, Brazil, 1979, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F99

Retrieve articles in all journals with MSC: 58F99


Additional Information

Keywords: Rotation set
Article copyright: © Copyright 1983 American Mathematical Society